Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 112, NWS Blacksburg, VA

July 4, 20134 counties in North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2013, 9:31 PM EDT for 4 counties in North Carolina. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2013, 9:31 PM EDT (01:31 UTC)
Expired
Jul 4, 2013, 10:30 PM EDT
In force
59 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC

What was reported inside it

TimeReportWhereRemark
Jul 4, 9:50 PM EDTTSTM WND DMG5 Se Wilbar, NCONE TREE DOWN AND COMPLETELY BLOCKING NORTH CAROLINA ROUTE 16 BETWEEN SHINGLE GAP ROAD AND PLEASANT HOME CHURCH ROAD
Jul 4, 9:54 PM EDTTSTM WND DMG1 Nw Lansing, NCONE TREE DOWN ON SOUTH BIG HORSE CREEK ROAD BETWEEN LANSING AND TUCKERDALE
Jul 4, 9:54 PM EDTTSTM WND DMG5 Ne Lansing, NCONE TREE DOWN ON JIM DUVALL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2013-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2013-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WUUS51 KRNK 050131
SVRRNK
NCC005-009-189-193-050230-
/O.NEW.KRNK.SV.W.0112.130705T0131Z-130705T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 PM EDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
  ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
  WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
  CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 1030 PM EDT

* AT 924 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PEORIA
  TO ELKVILLE...AND WERE MOVING TO THE NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DEEP GAP...
  TODD...
  BOONE...
  MC GRADY...
  AND WILBAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF BLOWING DOWN NUMEROUS TREES 
ACROSS WESTERN NORTH CAROLINA. THE COMBINATION OF GUSTY WINDS IN 
THIS LINE OF STORMS AND SATURATED SOIL CONDITIONS WILL LIKELY RESULT 
IN DOWNED TREES ACROSS THE NORTH CAROLINA MOUNTAINS AS WELL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3607 8141 3612 8154 3611 8181 3619 8185
      3621 8190 3627 8189 3629 8192 3634 8185
      3636 8179 3634 8176 3634 8171 3641 8174
      3647 8170 3653 8171 3659 8168 3657 8109
      3604 8119 3600 8133
TIME...MOT...LOC 0126Z 180DEG 31KT 3627 8184 3606 8133 

$$

16
2 follow-up statements
453 
WWUS51 KRNK 050219
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 PM EDT THU JUL 4 2013

NCC189-050228-
/O.CAN.KRNK.SV.W.0112.000000T0000Z-130705T0230Z/
WATAUGA NC-
1019 PM EDT THU JUL 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR
AND WATAUGA COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3632 8134 3644 8153 3650 8170 3653 8171
      3655 8169 3657 8169 3657 8168 3659 8168
      3657 8109 3614 8117
TIME...MOT...LOC 0218Z 180DEG 31KT 3667 8184 3646 8133 

$$

NCC005-009-193-050230-
/O.CON.KRNK.SV.W.0112.000000T0000Z-130705T0230Z/
WILKES NC-ASHE NC-ALLEGHANY NC-
1019 PM EDT THU JUL 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
NORTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
CENTRAL ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
   
AT 1012 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF ABINGDON TO SCOTTVILLE...AND WERE
MOVING TO THE NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
MC GRADY...
LAUREL SPRINGS...
SPARTA...
GLENDALE SPRINGS...
AND JEFFERSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3632 8134 3644 8153 3650 8170 3653 8171
      3655 8169 3657 8169 3657 8168 3659 8168
      3657 8109 3614 8117
TIME...MOT...LOC 0212Z 180DEG 31KT 3667 8184 3646 8133 

$$

16
879 
WWUS51 KRNK 050229
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1029 PM EDT THU JUL 4 2013

NCC005-009-193-050238-
/O.EXP.KRNK.SV.W.0112.000000T0000Z-130705T0230Z/
WILKES NC-ASHE NC-ALLEGHANY NC-
1029 PM EDT THU JUL 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL WILKES COUNTY...
NORTHERN ASHE COUNTY...
AND CENTRAL ALLEGHANY COUNTY WILL EXPIRE AT 1030 PM EDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3632 8134 3644 8153 3650 8170 3653 8171
      3655 8169 3657 8169 3657 8168 3659 8168
      3657 8109 3614 8117
TIME...MOT...LOC 0228Z 180DEG 31KT 3667 8184 3646 8133 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:17 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 4, 9:17 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT THU JUL 4 2013

.SYNOPSIS...
LOW PRESSURE WAS OVER THE MIDWEST WITH A WEAK FRONT EXTENDING TO
THE GULF COAST. A LARGE BERMUDA HIGH COVERED MUCH OF THE EASTERN
UNITED STATES. THE CENTER OF THE HIGH WILL GRADUALLY DRIFT CLOSER
TO THE COAST BY THIS WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 845 PM EDT THURSDAY...

CONCERN FOR THE PERSISTENT HEAVY RAIN HAS SHIFTED TO THE WESTERN
CWA...PRIMARILY ALONG AND WEST OF INTERSTATE 77. THERE IS STILL
SOME WIDELY SCATTERED SHRA/TSRA FARTHER EAST...BUT THE PERSISTENT
BANDS OF HEAVIER SHOWERS ARE FOCUSED OVER THE HIGHER TERRAIN OF
NC...TRAINING NORTHWARD INTO FAR SOUTHWESTERN VA...VCNTY OF GALAX
AND MARION. THIS WILL BE THE AREA TO WATCH FOR SIGNIFICANT
RAINFALL OVERNIGHT. CONCERN IS FOR FLASH FLOODING PER RAIN RATES
WHICH HAVE BEEN PUSHING 3-4 INCHES AN HOUR. GETTING CONCERNED THAT
SIGNIFICANT FLASH FLOODING MAY TAKE PLACE IN THE NC HIGH COUNTRY
VCNTY OF BOONE AND WEST JEFFERSON WHERE RADAR TRENDS SEEM TO
SUPPORT POTENTIAL FOR TRAINING. IF THIS TURNS OUT TO BE THE
CASE...2-3 INCH RAIN AMOUNTS MAY MATERIALIZE BETWEEN NOW AND
MIDNIGHT. FLASH FLOOD WARNINGS HAVE ALREADY BEEN ISSUED...FOLKS
NEED TO TAKE HEAD!

AFTERNOON CONVECTION OVER THE AREA ARE FOLLOWING THE TRACKS OF
THE OUTER RING OF HIGH PRESSURE CENTER CLOSE TO BERMUDA. UNLIKE
THE LAST COUPLE OF DAYS...CONVECTION HAS BEEN MORE SCATTERED IN
OVERALL COVERAGE. THE AXIS OF RAIN THAT WAS OVER THE AREA EARLIER
THIS WEEK HAS MOVED WEST OVER THE TENN-OHIO VALLEYS. THE RAIN THAT
FELL IN THE PAST 48 HOURS HAS THE GROUND SATURATED WITH
CREEKS...STREAMS AND RIVERS LEVELS ACROSS THE FOOTHILLS AND
MOUNTAIN COUNTIES RUNNING HIGH. ANY ADDITIONAL RAIN INTO THIS
EVENING WILL BRING LEVELS ABOVE BANKFULL AND CAUSE PROBLEMS IN
POOR DRAINAGE AREAS. MAIN CONCERN FOR FLASH FLOODING OVERNIGHT
WILL BE OVER OUR WESTERN CWA. MORE RAIN IS EXPECTED FRIDAY...
SO FLOOD THREAT WILL CONTINUE TO EXIST OVER THIS SAME AREA.

THE BERMUDA RIDGE WILL CONTINUE TO INFLUENCE THE AREAS WEATHER ON
FRIDAY. WITH A TROPICAL AIR MASS IN PLACE...AFTERNOON HEATING WILL
BRING BANDS OF SCATTERED CONVECTION BACK INTO THE AREA. A FEW
ISOLATED SHOWERS ARE POSSIBLE IN THE MORNING...THEN WILL PEPPER
THE REGION MORESO IN THE AFTERNOON.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 405 PM EDT THURSDAY...

THE UPPER LEVEL RIDGE CENTERED NEAR BERMUDA WILL CONTINUE TO
DRIFT TO THE WEST FRIDAY NIGHT AND SATURDAY. VERY HUMID AND
TROPICAL-LIKE ATMOSPHERE WILL LEAD TO ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON. ON SUNDAY...THE RIDGE SINKS TO
THE SOUTHWEST TOWARD THE SOUTHEAST USA COAST. THIS JOG TO THE
SOUTHWEST WILL ALLOW THE UPPER LEVEL LOW OVER THE MID MISSISSIPPI
VALLEY TO MOVE TO NORTH OVER THE OHIO VALLEY. BY SUNDAY
NIGHT...THIS LOW WILL OPEN INTO A TROUGH AND BRING A MORE
TRADITIONAL THREAT OF SHOWERS FROM THE WEST- SOUTHWEST. SHORT
WAVES ASSOCIATED WITH THE TROUGH WILL BRING NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS BACK INTO THE AREA SUNDAY AFTERNOON AND
EVENING. ADDING TO THE INSTABILITY WILL BE A LEE TROUGH IN THE
EAST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 415 PM EDT THURSDAY...

UPPER LEVEL RIDGE IN THE WESTERN ATLANTIC IS EXPECTED TO START
MOVING TO THE EAST SUNDAY NIGHT AND MONDAY. ZONAL FLOW AND A HUMID
AIR MASS WILL BRING SHOWERS FROM THE OHIO VALLEY INTO THE AREA
THROUGH MOST OF NEXT WEEK. THESE SHOWERS AND THUNDERSTORMS WILL
MOSTLY BE CONFIDED TO THE PEAKING HEATING HOURS OF THE AFTERNOON
AND EVENING.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
AS OF 900 PM EDT THURSDAY...

REGIONAL RADARS INDICATED SCATTERED TO NUMEROUS SHOWERS OVER AND
WEST OF THE APPALACHIAN MOUNTAINS...MAINLY WEST OF THE BLUE RIDGE.
THESE SHOWERS AREA PRODUCING VERY HEAVY RAINFALL AND WHEN
ENCOUNTERED WILL REDUCE THE VISIBILITY TO LESS THAN
1SM...LIFR IN SOME CASES. CONDITIONS OTHERWISE WILL BE VFR. SOME
LATE NIGHT MVFR STRATUS/FOG MAY DEVELOP...BUT SHOULD LIFT ONCE
DAYTIME HEATING BEGINS.

EXTENDED FORECAST...

LITTLE CHANGE IS EXPECTED. VERY HUMID TROPICAL AIRMASS WILL
SUPPORT CONTINUATING OF DAILY SHRA/TSRA...YEILDING HEAVY RAINFALL
RATES AND SUDDEN DROPS IN VSBY. A GRADUAL SHIFT OF THE UPPER LEVEL
RIDGE OF HIGH PRESSURE SHOULD BEGIN TO PUSH THE BULK OF THE SHOWER
ACTIVITY WEST OF THE MOUNTAINS. AS SUCH...THE BEST PROBABILITY OF
PRECIPITATION OVER THE WEEKEND WILL BE FROM THE BLUE RIDGE
WESTWARD...WHILE RAINFALL EAST OF THE MOUNTAINS WILL BE MORE
SPOTTY.

&&

.HYDROLOGY...
AS OF 900 PM EDT THURSDAY...

FLASH FLOOD WATCH IS IN EFFECT MAINLY WEST OF INTERSTATE
77...WHERE PERSISTENT SHOWERS ARE EXPECTED OVERNIGHT AND AGAIN
FRIDAY.

FLOODING IS STILL ONGOING ON PARTS OF THE ROANOKE RIVER...THE
WATER BEGINNING TO RECEDE. THE NEW RIVER MAY EXPERIENCE ANOTHER
SURGE OF RUNOFF LATER TONIGHT AND FRIDAY PER THE HEAVY RAIN
FALLING IN THE HEADWATERS UPSTREAM OF GALAX.

&&

.EQUIPMENT...
AS OF 430 PM EDT THURSDAY...

KFCX RADAR HAS WILL REMAIN DOWN UNTIL FURTHER NOTICE DUE TO A BAD
POWER SUPPLY. PART HAS BEEN ORDERED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR VAZ007-009-010-
     012-015-016.
NC...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR NCZ001>003-018-
     019.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...PM/RCS
SHORT TERM...KK/RCS
LONG TERM...RCS
AVIATION...PM
HYDROLOGY...PM
EQUIPMENT...RCS
Hazardous weather outlook, Jul 4, 8:47 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
847 PM EDT THU JUL 4 2013

NCZ001>003-018-019-VAZ007-009-010-012-015-016-060100-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-
GRAYSON-CARROLL-
847 PM EDT THU JUL 4 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH THROUGH FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ034-035-044>047-058-059-060100-
ROCKINGHAM-CASWELL-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
847 PM EDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004-020-VAZ011-013-014-017>020-022>024-032-033-043-WVZ042>045-
060100-
STOKES-YADKIN-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-HENRY-MERCER-SUMMERS-
MONROE-GREENBRIER-
847 PM EDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 4, 7:41 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND DMG     5 ENE WALNUT COVE       36.32N 80.06W
07/04/2013                   STOKES             NC   911 CALL CENTER

            ONE TREE DOWN ON BRICKYARD ROAD

&&

PW
Local storm report, Jul 4, 7:46 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     5 ENE SANDY RIDGE       36.53N 80.04W
07/04/2013                   STOKES             NC   911 CALL CENTER

            ONE TREE DOWN ON AMOS TOWN ROAD

&&

PW
Local storm report, Jul 4, 7:54 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     5 W STONEVILLE          36.48N 80.00W
07/04/2013                   ROCKINGHAM         NC   911 CALL CENTER

            ONE TREE DOWN ON NORTH CAROLINA ROUTE 770 CLOSE TO THE
            INTERSECTION OF NICK ROAD

&&

PW
Local storm report, Jul 4, 7:58 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     1 ENE AYERSVILLE        36.49N 80.01W
07/04/2013                   ROCKINGHAM         NC   911 CALL CENTER

            ONE TREE DOWN ON MEANS CREEK ROAD

&&

PW
Special weather statement, Jul 4, 8:07 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT THU JUL 4 2013

NCZ004-005-VAZ032-043-050100-
STOKES NC-ROCKINGHAM NC-HENRY VA-PATRICK VA-
807 PM EDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CENTRAL HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 900 PM EDT

* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING AN INTENSE SHOWER NEAR MAYODAN...MOVING TO THE NORTH AT
  30 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS SHOWER...ALONG WITH
  A VERY HEAVY DOWNPOUR OF RAIN.

* LOCATIONS IMPACTED INCLUDE...
  AYERSVILLE
  COLLINSVILLE...
  MARTINSVILLE CITY...
  SANDY RIDGE...
  SPENCER...
  RIDGEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SHOWER MAY INTENSIFY INTO A STRONG THUNDERSTORM...SO
MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND
POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3636 7990 3634 8013 3670 8028 3674 7980
TIME...MOT...LOC 2355Z 173DEG 27KT 3643 8003

11
Local storm report, Jul 4, 8:14 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     6 ESE WOOLWINE          36.75N 80.19W
07/04/2013                   PATRICK            VA   911 CALL CENTER

            ONE TREE DOWN ON ROUTE 57 NEAR THE GOOSE MARKET LOOP

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:16 PM EDTSpecial Weather StatementRNKSurry, Yadkin59 min
Jul 4, 11:40 PM EDTFlash Flood WarningRNKSurry4 hr
Jul 5, 4:13 AM EDTAreal Flood WarningRNKAshe, Watauga6 hr
Jul 5, 3:16 PM EDTSpecial Weather StatementRNKStokes44 min
Jul 5, 4:27 PM EDTSpecial Weather StatementRNKWilkes48 min
Jul 5, 4:49 PM EDTAreal Flood AdvisoryRNKStokes, Surry, Yadkin4 hr
Jul 5, 5:01 PM EDTSpecial Weather StatementRNKWatauga44 min
Jul 5, 5:12 PM EDTFlash Flood WarningRNKYadkin4 hr
Jul 5, 5:15 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes60 min
Jul 5, 5:50 PM EDTSpecial Weather StatementRNKWatauga40 min
Jul 5, 7:57 PM EDTAreal Flood AdvisoryRNKCaswell, Rockingham, Stokes, Yadkin108 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.